MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE; VENTRICULAR (ASSISST) BYPASS
Model Number MCS1705PU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Nausea (1970); Vomiting (2144); Viral Infection (2248); Cough (4457)
Date of Event 05/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the ventricular assist device (vad) patient was admitted to the hospital with nausea, vomiting, cough and chest pain after coming back from a cruise.The patient tested positive for rhino enterovirus, and was treated with medication while inpatient.The patient was discharged in stable condition.The vad remains in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation completion.Product event summary: (b)(6) was not returned for evaluation.This complaint is associated with a clinical adverse event.A review of the device history record was not performed as the reported event is not related to a manufacturing or servicing issue.Based on the available information, the device may have caused or contributed to the reported event.Per the instructions for use, infection is a known potential complication associated with the implantation of a vad.Based on review of past adverse events for this patient, it was noted that the patient had a history of infection.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22445044
Report Number3007042319-2025-01424
Device Sequence Number15532681
Product Code DSQ
UDI-Device Identifier00888707005364
UDI-Public(01)00888707005364(17)220831
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model NumberMCS1705PU
Device Catalogue NumberMCS1705PU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5076-52 LEAD, DDBB1D4 ICD, 6935M62 LEAD.
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American